Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 67, NWS Wakefield, VA

November 15, 2008Bertie County, Hertford County, Northampton County, North Carolina

NWS Wakefield, VA issued this tornado warning at Nov 15, 2008, 4:28 AM EST for Bertie County, Hertford County, Northampton County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2008, 4:28 AM EST (09:28 UTC)
Expired
Nov 15, 2008, 4:58 AM EST
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Bertie County, NC, Hertford County, NC, Northampton County, NC

The radar

The Norfolk radar (KAKQ), 73 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 12:24 AM ESTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1161 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 150928
TORAKQ
NCC015-091-131-151015-
/O.NEW.KAKQ.TO.W.0067.081115T0928Z-081115T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 AM EST SAT NOV 15 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...
  WESTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
  EASTERN NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 515 AM EST

* AT 425 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  ROXOBEL...OR 11 MILES SOUTHWEST OF RICH SQUARE...MOVING NORTHEAST
  AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ROXOBEL BY 435 AM EST...
  RICH SQUARE BY 440 AM EST...
  WOODLAND BY 445 AM EST...
  MURFREESBORO BY 500 AM EST...
  6 MILES NORTHWEST OF WINTON BY 505 AM EST...
  COMO BY 510 AM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST SATURDAY MORNING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3620 7738 3622 7740 3624 7739 3626 7743
      3655 7723 3655 7701 3646 7694 3641 7695
      3639 7693 3639 7689 3637 7687 3616 7728
TIME...MOT...LOC 0927Z 226DEG 39KT 3617 7738

$$

BROWN
1 follow-up statement
000 
WWUS51 KAKQ 150958
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 AM EST SAT NOV 15 2008

NCC015-091-131-151007-
/O.CAN.KAKQ.TO.W.0067.000000T0000Z-081115T1015Z/
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
457 AM EST SAT NOV 15 2008

...THE TORNADO WARNING FOR EASTERN NORTHAMPTON...WESTERN HERTFORD AND
NORTHWESTERN BERTIE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS 
WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE WARNING IS NO LONGER 
IN EFFECT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST SATURDAY MORNING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3620 7738 3622 7740 3624 7739 3626 7743
      3655 7723 3655 7701 3646 7694 3641 7695
      3639 7693 3639 7689 3637 7687 3616 7728
TIME...MOT...LOC 0957Z 226DEG 39KT 3640 7709

$$

BROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Nov 15, 4:06 AM EST, 22 minutes earlier.

Area forecast discussion, Nov 15, 4:06 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 AM EST SAT NOV 15 2008

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT TO THE NORTH OVER THE REGION
EARLY TODAY. AN AREA OF LOW PRESSURE TRACKS ACROSS THE OHIO VALLEY
TODAY...AND INTO CENTRAL NEW ENGLAND BY TONIGHT...WITH THE TRAILING
COLD FRONT PUSHING ACROSS THE MID ATLANTIC THIS AFTERNOON THROUGH
LATE TONIGHT. HIGH PRESSURE BUILDS INTO THE AREA FROM SUNDAY THROUGH
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST SATELLITE IMAGERY AND SFC ANALYSIS DEPICT A WARM FRONT SITUATED
FROM JUST N OF THE HAMPTON ROADS VA AREA SW INTO CENTRAL NC...WITH
A COLD FRONT AND AREA OF LOW PRESSURE BACK ALONG THE APPALACHIANS.
REGIONAL RADAR MOSAIC SHOWS A WIDE BAND OF OF MODERATE TO HEAVY
RAINFALL AND SCATTERED EMBEDDED TSTMS EXTENDING FROM THE MD ERN
SHORE BACK TO THE SW TOWARDS THE ERN VA PIEDMONT. BEHIND THE WARM
FRONT SFC DEWPOINTS CONTINUE TO RISE INTO THE MID 60S TO NEAR 70
OVER SE PORTIONS.

WILL CONTINUE TO HAVE THE THREAT OF SEVERE WEATHER TODAY...ESPECIALLY
OVER THE ERN HALF OF THE FA. THE MAIN THREATS WILL BE ISOLATED
TORNADOES AND STRONG/DAMAGING GUSTY WINDS. BULK SHEAR VALUES
CONTINUE TO RUN BETWEEN 45-55 KT. MODEL SOUNDINGS ALSO CONTINUE TO
FCST PWATS BTW 1.75 AND 2 INCHES...AND HEAVY RAINFALL WILL BE POSSIBLE
IN THE STRONGEST SHOWERS/THUNDERSTORMS. IN COORDINATION WITH SPC
HAVE EXTENDED THE TORNADO WATCH 933 FOR ALL OF OUR NE NC COUNTIES
UP INTO SE VA UNTIL 8 AM EST.

TEMPERATURES WILL BE ABOVE NORMAL TODAY ALTHOUGH WILL NOT RISE
MUCH FROM CURRENT READINGS...UPR 60S NW TO MID 70S SE.

THE COLD FRONT BACK TO OUR W WILL THEN MOVE THRU OUR AREA LATER
TODAY INTO TONIGHT. ANOTHER ROUND OF WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS WILL OCCUR AHEAD OF THE FROPA THIS
AFTERNOON INTO THE EVENING HOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE FRONT WILL FINALLY PUSH OFFSHORE AFTER MIDNIGHT TONIGHT WITH
MUCH COOLER AND DRIER AIR ARRIVING BEHIND IT. LOW TEMPS WILL RANGE
FROM 40 TO 50.

SFC HIGH PRES BUILDS BACK INTO THE REGION FOR SUN/MON..WHILE AN UPR
TROF SHIFTS ACROSS THE GREAT LAKES SE-WARD TOWARD THE MID ATLC. NOT
ANTICIPATING MUCH IN THE WAY OF MSTR ATTM...SO HAVE REFRAINED
FROM INCLUDING AN POPS DURING THIS TIME. SUN/MON OF COURSE LOOKING
COOLER THAN NORMAL WITH HIGHS IN THE LWR TO MID 50S BOTH DAYS.
LOWS IN THE 40S. CAA REALLY SETS IN OVER THE FA SUN NIGHT THU MON AS
LOWS DIP BACK DOWN TO CHILLY TEMPS IN THE 30S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
H50 TROUGH REMAINS PARKED OVER ERN THIRD OF THE CONUS THRU FRI.
EXTENDED FCST LOOKS DRY WITH STRONG SFC HIGH PRES IN PLACE.

THE COLDEST AIR OF THE SEASON ARRIVES IN EARNEST EARLY NEXT WEEK.
HIGH TEMPERATURES WILL BE WELL BELOW NORMAL...45-50 TUE AND
WED...THEN 50-55 THU...AND BACK DOWN TO 45-50 ON FRI AS A SHOT OF
REINFORCING COLD AIR ARRIVES. IMMEDIATE COASTAL COUNTIES OF SE
VA/NE NC COULD SEE THEIR FIRST FREEZE OF THE SEASON TUE NIGHT/WED
AM. LOW TEMPS WILL START OUT IN THE LWR TO UPR 30S ON MON
NIGHT...THEN DROP INTO THE MID 20S TO NEAR 30 TUE NIGHT...AND THEN
SLIGHTLY WARMER FOR THE REMAINDER OF THE WEEK...NEAR 30 TO LWR 40S.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
EARLY MORNING CONDITIONS SHOWING A LOT OF VARIABILITY...LIFR NORTH
AND WEST OF THE WARM FRONT/CSTL FRONT...WITH MVFR TO VFR ACRS SE
VA/NE NC IN THE WARM SECTOR.

DIFFICULT/CHANGEABLE FCST OVER NEXT 24 HRS...EXPECTING MOST
LOCATIONS TO BE TEMPO VFR IN WARM SECTOR THRU SUNRISE...BUT ALL
SITES WILL POTENTIALLY GO DOWN TO IFR/LIFR IN SHWRS/TSTMS MAINLY
BETWEEN 12-15Z. BRIEF LULL THEN POSSIBLE...WITH ANOTHER ROUND OF
SHWRS/TSTMS POSSIBLE LATER IN THE AFTN/EVENG. OTHER CONCERN WILL BE
BREEZY S TO SSW FLOW...PARTICULARLY FOR ORF/ECG WHERE GUSTS OF 25-30
KTS WILL BE POSSIBLE.

COLD FRONT SHIFTS WINDS TO WNW BETWEEN 02Z AND 06Z THIS
EVENG/TONIGHT. GUSTY WNW FLOW (GUSTS 20-25 KT) CAN BE EXPECTED
SUNDAY...BUT OTHERWISE MUCH DRIER AIRMASS WILL ALLOW VFR CONDITIONS
TO PREVAIL.

&&

.MARINE...
STRONG LOW LVL JET MOVES OVER THE REGION TODAY...AND ONLY LIMITING
FACTOR FOR GALES ALL ZONES WILL BE RELATIVELY COOL WATERS (MAINLY
BETWEEN 55-60F). FOR NOW...HAVE RAISED GALES FOR NRN COASTAL
WATERS...WITH HIGH END SMALL CRAFT ADSY CONDITIONS EXPECTED
ELSEWHERE. SEAS EXPECTED TO BUILD SIGNIFICANTLY FOR NRN CSTL WATERS
(TO 11 FT) DUE TO LONGER FETCH DISTANCE W/ SSE FLOW.

PATTERN REMAINS ACTIVE OVERNGT/SUNDAY AS COLD AIR FILTERS IN BEHIND
THE COLD FRONT...KEEPING SCA FLAGS UP ALL AREAS THRU SUNDAY EVENG.
FOR NRN CSTL WATERS DECIDED TO SIMPLIFY FOR NOW AND HAVE THE GALE
HEADLINE OUT THRU SUNDAY EVEN THOUGH WINDS ARE EXPECTED TO DROP DOWN
SOMEWHAT TONIGHT ONLY TO COME BACK UP TWDS DAYBREAK SUNDAY.

SEAS/WINDS SUBSIDE LATER SUN NGT/MON...BUT AN EVEN MORE SIGNIFICANT
SURGE OF COLD AIR OCCURS TUE/WED...WITH STRG SCA OR GALES LIKELY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST SUNDAY FOR ANZ632-633-654-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST SUNDAY FOR ANZ630-631.
     GALE WARNING UNTIL 6 PM EST SUNDAY FOR ANZ650-652.

&&

SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL/SMF
LONG TERM...JRL
AVIATION...LKB
MARINE...LKB
Hazardous weather outlook, Nov 15, 4:12 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
412 AM EST SAT NOV 15 2008

MDZ021>025-VAZ048-049-060>086-090-099-100-160915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-
ACCOMACK-NORTHAMPTON VA-
412 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN
THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. HEAVY
RAINFALL WILL ALSO BE POSSIBLE IN THE HEAVIEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ630-631-654-160915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
412 AM EST SAT NOV 15 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ650-652-160915-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
412 AM EST SAT NOV 15 2008

...GALE WARNING IN EFFECT UNTIL 6 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ012>017-030>032-102-VAZ087>089-091>098-160915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX-
SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
412 AM EST SAT NOV 15 2008

...TORNADO WATCH 933 IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN
THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. HEAVY
RAINFALL WILL ALSO BE POSSIBLE IN THE HEAVIEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ632-633-656-658-160915-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
412 AM EST SAT NOV 15 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST SUNDAY...
...TORNADO WATCH 933 IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

In the hours before

Special weather statement, Nov 14, 11:33 PM EST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1133 PM EST FRI NOV 14 2008

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-150700-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...MARGARETTSVILLE...
AHOSKIE...ELIZABETH CITY...EDENTON...COROLLA...LOUISA...
FARMVILLE...GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...
COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...
POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1133 PM EST FRI NOV 14 2008

...AREAS OF DENSE FOG ACROSS THE AREA...

AREAS OF DENSE FOG WILL REMAIN IN PLACE ACROSS THE REGION TONIGHT.
VISIBILITIES WILL BE BETWEEN ONE AND TWO MILES AT MANY LOCATIONS...AND
LOCALLY DOWN TO LESS THAN ONE MILE. USE CAUTION AND REDUCE SPEED
IF TRAVELING TONIGHT. ALSO...REMEMBER TO ONLY USE LOW-BEAM HEADLIGHTS.

LEWITSKY
Special weather statement, Nov 15, 12:09 AM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1209 AM EST SAT NOV 15 2008

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-150615-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...MARGARETTSVILLE...
AHOSKIE...ELIZABETH CITY...EDENTON...COROLLA...LOUISA...
FARMVILLE...GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...
COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...
POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1209 AM EST SAT NOV 15 2008

...AREAS OF DENSE FOG ACROSS THE AREA...

AREAS OF DENSE FOG WILL REMAIN IN PLACE ACROSS THE REGION TONIGHT.
VISIBILITIES WILL BE BETWEEN ONE AND TWO MILES AT MANY LOCATIONS...AND
LOCALLY DOWN TO LESS THAN ONE MILE. USE CAUTION AND REDUCE SPEED
IF TRAVELING TONIGHT. ALSO...REMEMBER TO ONLY USE LOW-BEAM HEADLIGHTS.

LEWITSKY
Special weather statement, Nov 15, 12:23 AM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1223 AM EST SAT NOV 15 2008

MDZ024-025-VAZ099-150630-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-
1223 AM EST SAT NOV 15 2008

...STRONG THUNDERSTORM MOVING INTO CENTRAL AND NORTHERN ACCOMACK
COUNTY...

AT 1223 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF POCOMOKE CITY...OR ABOUT 11
MILES SOUTHEAST OF CRISFIELD...MOVING NORTHEAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SANFORD AT 1230 AM EST...HALLWOOD AT 1235
AM EST...OAK HALL AT 1240 AM EST...NEW CHURCH AT 1245 AM EST...
GREENBACKVILLE AT 1250 AM EST...STOCKTON AT 1255 AM EST.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL...AND
WIND GUSTS TO 35 MPH WITH THIS STORM. PONDING OF WATER ON ROADWAYS
AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

BROWN
Special weather statement, Nov 15, 1:19 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
119 AM EST SAT NOV 15 2008

VAZ060-065>068-150715-
AMELIA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
119 AM EST SAT NOV 15 2008

...STRONG THUNDERSTORM MOVING THROUGH THE SOUTH CENTRAL VIRGINIA
PIEDMONT...

AT 119 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF VICTORIA...OR ABOUT 6 MILES
NORTH OF CHASE CITY...MOVING NORTHEAST AT 45 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ARVINS STORE AT 125 AM EST...NUTBUSH AT
135 AM EST...GREEN BAY AT 140 AM EST...OLIVEVILLE AT 145 AM EST...
JENNINGS ORDINARY AT 150 AM EST...JETERSVILLE AT 155 AM EST.

WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. SMALL HAIL WILL BE
POSSIBLE AS WELL. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

BROWN
Special weather statement, Nov 15, 2:09 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
209 AM EST SAT NOV 15 2008

VAZ049-061>064-069>071-150815-
CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER
VA-HENRICO VA-LOUISA VA-POWHATAN VA-
209 AM EST SAT NOV 15 2008

...STRONG THUNDERSTORMS MOVING FROM THE NORTHEAST VIRGINIA PIEDMONT
ACROSS THE RICHMOND METRO AREA...

AT 209 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CARTERSVILLE TO 5 MILES SOUTHEAST OF BON
AIR...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR HADENSVILLE AROUND 215 AM EST...MECHANICSVILLE AROUND 220 AM
EST...ASHLAND AROUND 225 AM EST...MILFORD AROUND 240 AM EST...AND
BOWLING GREEN AROUND 245 AM EST.

WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL ARE EXPECTED IN THE PATH OF THESE STORMS. SMALL HAIL
WILL BE POSSIBLE AS WELL. PONDING OF WATER ON ROADWAYS AND FLOODING
OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LEWITSKY
Special weather statement, Nov 15, 2:38 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
238 AM EST SAT NOV 15 2008

VAZ063-064-072>077-150845-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
238 AM EST SAT NOV 15 2008

...STRONG THUNDERSTORMS MOVING FROM THE NORTHERN RICHMOND METRO AREA
INTO THE MIDDLE PENINSULA AND NORTHERN NECK...

AT 238 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 18 MILES NORTHWEST OF SAINT STEPHENS CHURCH
TO 6 MILES WEST OF SAINT STEPHENS CHURCH...OR FROM 8 MILES SOUTH OF
MILFORD TO 6 MILES WEST OF SAINT STEPHENS CHURCH...MOVING NORTHEAST
AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TAPPAHANNOCK AROUND
255 AM EST...WARSAW AROUND 300 AM EST...MONTROSS AROUND 305 AM
EST...AND CALLAO AROUND 310 AM EST.

WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL ARE EXPECTED IN THE PATH OF THESE STORMS. SMALL HAIL
WILL BE POSSIBLE AS WELL. PONDING OF WATER ON ROADWAYS AND FLOODING
OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LEWITSKY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:37 AM ESTTornado WarningAKQBertie, Hertford38 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.